First, it really started close to the time I had my gallbaldder out, alhough I cannot say it has been constant all of that time since then. Basically, I could describe the symptoms as a “raw, hungry, slight nausea” feeling most of the time. Sometimes eating will relieve it, but sometimes eating will make it worse or make no change.
In layperson’s terms, it really feels like I drank way too much beer the night before and my stomach is agitated, raw, hungry, but yet a bit nauseated at the same time. Kind of like a medium to sometimes strong hangover feeling.
My stomach was scoped last summer and everything was fine. So, the Doctors put me on Klonopin 2mg (2x/day) for anxiety when it was really bad around last February (so bad all I could do was lay on the couch because the nausea part was so bad). The Klonopin helped to some degree.
I am also on Nexium 40mg. I tried it 2 times a day, but that really does not seem to make a difference, so I take it once a day.
So, overall my stomach has not gotten any better and sometimes develops into an achy hangover type pain (sometimes leading to a bloated feeling but not as much since I don’t eat as much as I used to) and upset/nausea feeling. I guess if I had to sum it up if someone was holding a gun to my head and needed an explanation, I would say that I am almost ALWAYS “aware” of my stomach area and that it feels like I have a hangover because of the symptoms of an irritated/hungry/nausea feeling that sometimes on a scale of 1-10 is occassionally only about a 1-2, usually around 5-6, and sometimes up to a 10.
In addition to the daily issues, I have a tough time sleeping sometimes because I wake up with stomach pains in the night. I normally take a little Mylanta and that helps enough to help me go back to sleep.
I think that bile is leaking back into my stomach causing all of this? What can I do?
I would consider an upper endoscopy at this time to further evaluate the upper digestive tract for various causes of dyspepsia, including an ulcer, inflammation of the esophagus or stomach, or GERD.
I agree with the Nexium. If the upper endoscopy remains negative, a 24-hr pH study can be done to exclude GERD, or a gastric emptying scan can be done to look for gastroparesis.
These options can be discussed with your personal physician.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
I already had the endoscopy and nothing was found. I have GERD and that is what the Nexium was prescribed for. I do not have any "heartburn" whatsoever. A gastric emptying scan was also done and was negative.
With all of those tests done I still have what I would basically describe as a “raw, hungry, slight nausea” feeling most of the time. I have heard of people without a gallbladder sometimes have these symptoms because the bile from the liver can go into the lower part of your stomach instead of your small intestines. It is my belief that this is my problem but I do not know what to do to remedy the situation?
I had the same symptom and also had an endoscopy with no results. Come to find out I had H.pylori, which is a bacteria that can live in the stomach and cause all of the above symptoms. I know its almost been to years since this post but it could still be effecting you. It says for years. Doctors treat this with two antibiotics taken twice a day for two weeks. I feel brand new now!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.